Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 30, 2013, 3:52 PM EDT for Chatham County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 30, 2013, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:30 PM EDT | FLASH FLOOD | 1 Ene Pittsboro, NC | PORTIONS OF FIRE TOWER ROAD IN PITTSBORO CLOSED DUE TO FLOODING. |
| Jun 30, 4:30 PM EDT | FLASH FLOOD | 3 W Jordan Lake, NC | PORTIONS OF SUGAR LAKE ROAD CLOSED DUE TO FLOODING. |
| Jun 30, 4:30 PM EDT | FLASH FLOOD | 3 Wnw Jordan Lake, NC | PORTIONS OF MOUNT GILEAD CHURCH ROAD CLOSED DUE TO FLOODING. |
| Jun 30, 4:30 PM EDT | FLASH FLOOD | Pittsboro, NC | SANFORD ROAD IN PITTSBORO CLOSED DUE TO FLOODING. |
| Jun 30, 4:30 PM EDT | FLASH FLOOD | Pittsboro, NC | THOMPSON STREET IN PITTSBORO CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS52 KRAH 301952
FFWRAH
NCC037-302245-
/O.NEW.KRAH.FF.W.0025.130630T1952Z-130630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER CHATHAM
COUNTY. DOPPLER RADAR ESTIMATED THAT UP TO THREE INCHES OF RAIN HAS
FALLEN OVER EASTERN CHATHAM COUNTY SINCE 230 PM. LAW ENFORCEMENT
OFFICIALS HAVE REPORTED STANDING WATER ON ROADWAYS IN THE SOUTHERN
AREAS OF PITTSBORO. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE
POSSIBLE THROUGH 500 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE PITTSBORO AND GOLDSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3586 7891 3562 7899 3559 7892 3553 7897
3554 7902 3559 7905 3563 7912 3558 7920
3556 7920 3557 7924 3553 7928 3555 7930
3552 7936 3552 7956 3584 7939 3584 7924
3588 7924
$$
223 follow-up statements
619
WGUS72 KRAH 302051
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SUN JUN 30 2013
NCC037-302245-
/O.CON.KRAH.FF.W.0025.000000T0000Z-130630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-
451 PM EDT SUN JUN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CHATHAM COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER CHATHAM COUNTY.
DOPPLER RADAR ESTIMATED THAT FIVE INCHES OF RAIN HAS FALLEN OVER
AREAS SOUTH OF PITTSBORO. WHILE RAINFALL RATES HAVE
DECREASED...MODERATE RAIN WILL CONTINUE AND AN ADDITIONAL ONE HALF
TO INCH OF RAIN WILL BE POSSIBLE OVER THE WARNED ARE THROUGH 600 PM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
PITTSBORO AND MONCURE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
&&
LAT...LON 3586 7891 3562 7899 3559 7892 3553 7897
3554 7902 3559 7905 3563 7912 3558 7920
3556 7920 3557 7924 3553 7928 3555 7930
3552 7936 3552 7956 3584 7939 3584 7924
3588 7924
$$
22027
WGUS72 KRAH 302107
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT SUN JUN 30 2013
NCC037-302245-
/O.CON.KRAH.FF.W.0025.000000T0000Z-130630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-
507 PM EDT SUN JUN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CHATHAM COUNTY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER CHATHAM COUNTY.
DOPPLER RADAR ESTIMATED THAT FIVE INCHES OF RAIN HAS FALLEN OVER
AREAS SOUTH OF PITTSBORO. WHILE RAINFALL RATES HAVE
DECREASED...MODERATE RAIN WILL CONTINUE AND AN ADDITIONAL ONE HALF
TO INCH OF RAIN WILL BE POSSIBLE OVER THE WARNED ARE THROUGH 600 PM.
LAW ENFORCEMENT OFFICIALS HAVE REPORTED ROAD CLOSURES ON MOUNT
GILEAD CHURCH ROAD AND SANFORD ROAD IN THE PITTSBORO AREA.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
PITTSBORO AND MONCURE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
&&
LAT...LON 3586 7891 3562 7899 3559 7892 3553 7897
3554 7902 3559 7905 3563 7912 3558 7920
3556 7920 3557 7924 3553 7928 3555 7930
3552 7936 3552 7956 3584 7939 3584 7924
3588 7924
$$
22693
WGUS72 KRAH 302242
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT SUN JUN 30 2013
NCC037-302245-
/O.EXP.KRAH.FF.W.0025.000000T0000Z-130630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-
642 PM EDT SUN JUN 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR CHATHAM
COUNTY...
THE THUNDERSTORMS THAT CAUSED FLASH FLOODING IN CHATHAM COUNTY HOVE
MOVE OUT OF THE AREA AND ONLY LIGHT RAIN CONTINUES TO FALL. AS OF
600PM...EMERGENCY OFFICIALS REPORTED THAT HIGHWAY 87 AT HIGHWAY 501
WAS STILL CLOSED. CONDITIONS ELSEWHERE IN THE COUNTY ARE
IMPROVING...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3586 7891 3562 7899 3559 7892 3553 7897
3554 7902 3559 7905 3563 7912 3558 7920
3556 7920 3557 7924 3553 7928 3555 7930
3552 7936 3552 7956 3584 7939 3584 7924
3588 7924
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SUN JUN 30 2013 .SYNOPSIS... THE COMBINATION OF A WARM AND HUMID AIR MASS OVER THE REGION... AND A DEEP LOW PRESSURE TROUGH OVER THE EASTERN HALF OF THE NATION... WILL BRING CONTINUED UNSETTLED WEATHER THROUGH MID WEEK... WITH PERIODS OF HEAVY RAIN POSSIBLE... ESPECIALLY TONIGHT THROUGH TUESDAY. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 245 PM SUNDAY... ...FLASH FLOOD WATCH FOR ALL OF CENTRAL NC FOR LATE THIS AFTERNOON THROUGH TUESDAY AFTERNOON... OVERALL: OUR PRIMARY CONCERN REMAINS THE RISK OF FLASH FLOODING WITH ANY DISCRETE CELLS OR STORM CLUSTERS OR BANDS THROUGH THE NEXT 48-60 HOURS. A FLASH FLOOD WATCH WILL BE ISSUED FOR ALL OF CENTRAL NC STARTING LATE THIS AFTERNOON. OVERALL RAIN TOTALS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES THROUGH MONDAY NIGHT... HOWEVER WE ARE CERTAIN TO SEE POCKETS OF HIGHER AMOUNTS OVER 4 INCHES LOCALLY IN AREAS THAT SEE SLOW-MOVING AND/OR REPEATED STORMS. RAIN CHANCES AND HEAVY RAIN THREAT: WHILE WE DON'T EXPECT IT TO RAIN CONSTANTLY THROUGH THIS TIME FRAME... THE ENTIRE AREA SHOULD SEE AT LEAST A COUPLE OF HOURS (AND LIKELY LONGER) OF MODERATE TO HEAVY RAIN. LARGE SCALE KINEMATICS AND FORCING FOR ASCENT WILL CONTINUE TO IMPROVE... INCLUDING INCREASING UPPER DIVERGENCE DUE TO THE SHARPENING UPPER JET FROM ERN TN/KY THROUGH THE ST LAWRENCE VALLEY... STRENGTHENING DEEP LAYER SHEAR TO 30-40 KTS... AND REPEATED SHOTS OF DPVA AS PERTURBATIONS RIDE FROM THE NE GULF UP THE EAST SIDE OF THE DIGGING TROUGH TO OUR WEST. IN PARTICULAR... BOTH CONVECTION-ALLOWING AND PARAMETERIZED-CONVECTION MODELS LATCH ONTO THE MID LEVEL MCV OVER THE FL PANHANDLE AND BRING IT NORTHWARD WHILE DRAWING DEEP MOISTURE AND WIDESPREAD RAIN WITHIN THE STRENGTHENING SSW STEERING FLOW NORTHWARD TOWARD NC TONIGHT. THIS IS THEN FOLLOWED CLOSELY BY AN UPPER LEVEL WAVE (NOTED ON MODEL DYNAMIC TROPOPAUSE PLOTS) NOW OVER THE NORTH CENTRAL GULF. IN ADDITION TO THE STRENGTHENING DYNAMICS... MARGINAL TO MODERATE INSTABILITY HOLDS OVER CENTRAL NC WITH MLCAPE STAYING IN THE 400-800 J/KG RANGE BOTH TONIGHT AND MONDAY NIGHT... AND RISING TO 800-1600 ON MONDAY. (IN THE NEAR TERM... MESOANALYSES SHOWING LOW LEVEL LAPSE RATES AROUND 7-7.5 C/KM... MID LEVEL LAPSE RATES NEAR 6 C/KM... AND MLCAPE AROUND 1500 J/KG SUPPORT CONTINUED SCATTERED TO NUMEROUS STORMS.) DEEP MOISTURE WILL BE PLENTIFUL THROUGH MONDAY NIGHT WITH VERY HIGH PW AND STRONG LOW LEVEL MOISTURE TRANSPORT FEEDING IN DIRECTLY FROM THE GULF AND ATLANTIC. THESE SHOWERS/STORMS WILL BE HIGHLY EFFICIENT RAIN PRODUCERS... AS THE DEEP WARM LAYER (LCL TO FREEZING LEVEL DEPTH OVER 4 KM) WILL ENCOURAGE WARM RAIN PROCESSES... AND THE ANTICIPATED ANOMALOUSLY HIGH PW VALUES AROUND 2 INCHES ARE AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL. THUS... EVEN IF IT ONLY RAINS HEAVILY FOR 15-30 MINUTES IN ANY GIVEN SPOT... RAPID RAIN RATES ARE LIKELY AND A QUICK INCH OF RAIN COULD EASILY FALL... LEADING TO RAPID RUNOFF AND A SIGNIFICANT FLOODING THREAT ON ANY STREETS AND ESPECIALLY NEAR CREEKS AND LOW LYING AREAS. IN ADDITION... STORMS MAY HOLD IN THE SAME AREA FOR AN EXTENDED TIME AS CELLS MAY TEND TO PROPAGATE BACK TO THE SW... AND THIS IS SUPPORTED BY RECENT RAP RUNS SHOWING LOWERING MBE VELOCITIES THIS EVENING THROUGH TONIGHT. TRAINING CELLS ARE LIKELY AS WELL AS CONVECTIVE BANDS BECOME ORIENTED PARALLEL TO THE MEAN STEERING FLOW. HAVE RAISED POPS TO 70-90% CHANCE EVERYWHERE TONIGHT AS BOTH STORM-SCALE AND LARGE SCALE ASCENT WITHIN A VOLATILE AND VERY WET COLUMN APPEAR INEVITABLE... AND WILL CONTINUE AT LEAST LIKELY POPS THROUGH MONDAY NIGHT. WHILE WE ARE LIKELY TO SEE A COUPLE OF RELATIVE LULLS WITH ONLY SCATTERED COVERAGE AT TIMES THROUGH MONDAY NIGHT... IT IS DIFFICULT TO IMPOSSIBLE TO DISCERN WHEN SUCH A LULL MIGHT OCCUR. AND EVEN DURING TIMES OF LOWER STORM COVERAGE... INDIVIDUAL CELLS COULD STILL DROP BRIEF HEAVY RAIN. CLOUDS/TEMPS: EXPECT MOSTLY CLOUDY SKIES THROUGH MONDAY NIGHT WITH PLENTY OF CONVECTIVE DEBRIS MID AND HIGH CLOUDS AROUND... AND ANY SIGNIFICANT HOLES IN THE CLOUDS THAT DEVELOP SHOULD QUICKLY FILL IN WITH EITHER STRATUS AT NIGHT OR CUMULUS DURING THE DAY. THIS... IN CONJUNCTION WITH THE STEADY BREEZE FROM THE SSE OR SOUTH... SHOULD LIMIT THE DIURNAL TEMP RANGE WITH WARM NIGHTS (LOWS IN THE LOW-MID 70S) AND WARM HUMID DAYS (HIGHS MOSTLY IN THE MID 80S). -GIH && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 330 PM SUNDAY... CENTRAL NC WILL CONTINUE TO BE IN A DEEP...MOISTURE SOUTHERLY FLOW PATTERN TUESDAY AS THE UPPER TROUGH TO OUR WEST SHIFTS ONLY SLOWLY WESTWARD AND THE UPPER RIDGE OVER THE WESTERN ATLANTIC BEGINS TO EXPAND. PW VALUES REMAIN NEAR 2 INCHES...IF NOT INCREASE ABOVE 2 INCHES ON TUESDAY AS THE DEEP MOISTURE AXIS ALSO SHIFTS WESTWARD. MODELS SEEM TO BE KEYING ON A WAVE PASSING MONDAY NIGHT OR EARLY TUESDAY AS A FOCUS FOR ENHANCE PRECIP...BUT GIVEN THE SUBTLE NATURE OF DISTURBANCES ALOFT IN THIS PATTERN...ITS DIFFICULT TO HAVE MUCH CONFIDENCE IN MESOSCALE ASPECTS OF QPF. FORECAST SOUNDINGS CONTINUE TO SHOW DEEP LCL TO FREEZING LEVEL DEPTH...SO SHOWERS AND STORMS THAT DO DEVELOP WILL CONTINUE TO BE VERY EFFICIENT RAIN PRODUCERS. THE FLASH FLOOD WATCH ISSUED THIS AFTERNOON WILL BE CARRIED OUT THROUGH TUESDAY EVENING...AND MAY POSSIBLY NEED TO BE EXTENDED THROUGH TUESDAY NIGHT OR WEDNESDAY IN SOME AREAS. SEVERE WEATHER SHOULD NOT BE A SIGNIFICANT THREAT WITH LIMITED INSTABILITY /SHEAR DUE TO WEAK LAPSE RATES ALOFT AND A RELAXATION OF THE MID LEVEL HEIGHT GRADIENT. WILL INDICATE LIKELY POPS AGAIN FOR MOST OF THE DAY TUESDAY...TAILING OFF TO CHANCE POPS IN THE EAST TUESDAY NIGHT AS SOME DRIER AIR ASSOCIATED WITH THE STRENGTHENING UPPER RIDGE MAY SHIFT ACROSS EASTERN NC. HIGHS IN THE LOW TO MID 80S. LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 330 PM SUNDAY... THE UPPER RIDGE OVER THE WESTERN ATLANTIC WILL BUILD WEST ACROSS NC WEDNESDAY THROUGH THE END OF THE WEEK....SHIFTING THE PLUME OF DEEP MOISTURE ACROSS WESTERN NC ON WEDNESDAY AND EVENTUALLY WEST OF THE MOUNTAINS BY THURSDAY/FRIDAY. THUS...NUMEROUS SHOWERS AND STORMS OVER THE WESTERN CWA ON WEDNESDAY WILL BECOME MORE SCATTERED AND DIURNALLY DRIVEN BY THE END OF THE WEEK. TEMPS WILL MODERATE BACK TO AROUND NORMAL...WITH HIGHS REACHING THE UPPER 80S AND LOWER 90S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... PERIODIC ADVERSE AVIATION CONDITIONS ARE EXPECTED ACROSS CENTRAL NC... WITH AREAS OF RAIN AND STORMS TODAY THROUGH MONDAY... AND LOWERING CIGS TONIGHT. EARLIER SUB-VFR CIGS HAVE LARGELY LIFTED BUT AREAS OF MVFR CIGS ARE STILL POSSIBLE THROUGH 20Z AT ALL CENTRAL NC TAF SITES. OTHERWISE... SCATTERED SHOWERS/STORMS WITH LOCALLY HEAVY RAIN ARE ALREADY INCREASING IN NUMBER OVER CENTRAL NC... AND IF THESE PASS NEAR ANY TAF SITE THEY WILL PRODUCE A BRIEF PERIOD OF IFR CONDITIONS. GSO AND FAY HAVE THE MOST IMMEDIATE THREAT OF SEEING A STORM IN THEIR AREAS IN THE NEXT COUPLE OF HOURS BUT THERE IS A CHANCE OF STORMS ANYWHERE THROUGH TONIGHT... ALTHOUGH THE DETAILS OF EXACTLY WHEN AND WHERE THEY WILL TRACK NEAR TAF SITES IS TOUGH TO RESOLVE AT THIS TIME. OTHERWISE... CIGS AFTER 20Z WILL BE MOSTLY VFR... BUT MVFR TO IFR CONDITIONS WILL RETURN AFTER MIDNIGHT... MUCH LIKE THE PAST FEW NIGHTS... AT ALL LOCATIONS. THE BEST CHANCE OF SEEING IFR CONDITIONS TONIGHT WILL BE AT RDU/GSO/INT. THESE SUB-VFR CONDITIONS ARE EXPECTED TO LIFT AFTER 14Z MONDAY... HOWEVER THE RISK OF NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE FORECAST VALID PERIOD. LOOKING BEYOND 18Z MONDAY... SHOULD SEE MAINLY VFR CONDITIONS FROM LATE MORNING THROUGH MID EVENING EACH DAY THROUGH WEDNESDAY... WITH SUB-VFR CONDITIONS RETURNING FROM LATE EVENING THROUGH MID MORNING. BUT PERIODS OF SUB-VFR SHOWERS AND STORMS ARE LIKELY TO AFFECT ALL CENTRAL NC TAF SITES THROUGH WEDNESDAY... AND WILL NOT NECESSARILY BE RESTRICTED TO THE TYPICAL AFTERNOON/EVENING HOURS... WITH HEAVY DOWNPOURS AND LOW CIGS/VSBYS POSSIBLE AT NIGHT AS WELL. WE SHOULD SEE SOME IMPROVEMENT IN AVIATION CONDITIONS BY THURSDAY/FRIDAY AS DRIER AIR AND A LARGE HIGH PRESSURE RIDGE OUT OVER THE ATLANTIC STARTS TO BUILD WESTWARD INTO THE CAROLINAS. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HARTFIELD
Hazardous weather outlook, Jun 30, 3:37 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EDT SUN JUN 30 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 337 PM EDT SUN JUN 30 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS THROUGH TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF QUICKLY... CAUSING RAPID RISES ON WATER LEVELS IN AREA CREEKS AND STREAMS... POSSIBLY LEADING TO FLASH FLOODING. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON... WITH A PRIMARY SEVERE WEATHER THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG CREEKS AND STREAMS IN URBANIZED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER... INCLUDING OBSERVED HEAVY RAINFALL OR FLOODING... IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Special weather statement, Jun 30, 1:15 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT SUN JUN 30 2013
NCZ038-039-073-074-083-301815-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
115 PM EDT SUN JUN 30 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH 215 PM EDT...
AT 111 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN FROM WEST OF WADESBORO TO NEAR
SEAGROVE...MOVING NORTH AT 15 MPH. MUCH OF THE AREA AFFECTED HAS
RECEIVED VERY HEAVY RAINFALL DURING THE PAST COUPLE OF DAYS...AND
ADDITIONAL RAINFALL FROM TRAINING OF THESE SHOWERS AND STORMS MAY
QUICKLY LEAD TO LOCALIZED FLOODING.
SOME LOCATIONS IMPACTED INCLUDE...ALBEMARLE...NORWOOD...NEW
LONDON...BADIN LAKE...ELDORADO...NEWSOM...NEW HOPE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3520 8051 3550 8030 3551 8019 3558 8021
3566 8031 3564 7969 3557 7970 3551 7977
3539 7977 3525 7985 3518 7986 3514 8008
3511 8006 3509 8000 3480 8011 3481 8031
3519 8029 3516 8035 3516 8046
TIME...MOT...LOC 1711Z 202DEG 15KT 3530 8018
22Special weather statement, Jun 30, 2:03 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
203 PM EDT SUN JUN 30 2013
NCZ089-301845-
SAMPSON-
203 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 245 PM EDT...
AT 203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF IVANHOE...OR ABOUT 12 MILES SOUTHEAST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE AND HARRELLS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3457 7827 3461 7832 3467 7833 3473 7840
3475 7840 3488 7825 3484 7816 3474 7819
3472 7814 3472 7811 3471 7810 3468 7815
3456 7824 3455 7826
TIME...MOT...LOC 1803Z 225DEG 15KT 3455 7841
VINCENTSpecial weather statement, Jun 30, 2:26 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT SUN JUN 30 2013
NCZ074-075-083-084-301930-
ANSON-MONTGOMERY-MOORE-RICHMOND-
226 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 330 PM EDT...
AT 225 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STEEDS TO MCFARLAN...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF TROY TO 10 MILES NORTHWEST OF
CHERAW...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MCFARLAN...
CANDOR...NORMAN...GLENDON...ROCKINGHAM...SEVEN LAKES...AND ELLERBE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR
FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY
LEAD TO FLASH FLOODING.
&&
LAT...LON 3480 8012 3551 7985 3552 7935 3549 7934
3548 7936 3535 7941 3508 7952 3499 7958
3493 7958 3491 7956 3485 7963 3482 7962
3481 7969 3480 7969
TIME...MOT...LOC 1825Z 270DEG 15KT 3546 7970 3478 8002
VINCENTSpecial weather statement, Jun 30, 2:42 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SUN JUN 30 2013
NCZ040-301915-
CHATHAM-
242 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM COUNTY THROUGH 315
PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BYNUM...OR ABOUT OVER PITTSBORO...MOVING NORTH AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS JUST WEST OF
FEARRINGTON NORTH TO THE ORANGE COUNTY BORDER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR
FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY
LEAD TO FLASH FLOODING.
&&
LAT...LON 3587 7921 3586 7911 3586 7904 3570 7914
3575 7930 3584 7926 3584 7924 3586 7925
3588 7925 3588 7922
TIME...MOT...LOC 1841Z 199DEG 10KT 3578 7921
VINCENTSpecial weather statement, Jun 30, 2:51 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT SUN JUN 30 2013 NCZ040-301915- CHATHAM- 251 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN CHATHAM COUNTY THROUGH 315 PM EDT... AT 250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HASTY...OR ABOUT OVER SILER CITY...MOVING NORTH AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SILER CITY. HAZARDS INCLUDE... GUSTY WINDS UP TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING... ESPECIALLY ALONG HIGHWAY 64 NEAR SILER CITY. && LAT...LON 3564 7935 3564 7955 3584 7954 3584 7925 TIME...MOT...LOC 1850Z 202DEG 21KT 3571 7945 VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:00 AM EDT | Special Weather Statement | RAH | Sampson, Wayne, Wilson | 2 hr |
| Jun 30, 3:24 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 51 min |
| Jun 30, 4:10 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 110 min |
| Jun 30, 4:40 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Orange | 2 hr |
| Jun 30, 5:34 AM EDT | Areal Flood Advisory | RAH | Granville, Vance, Warren | 3 hr |
| Jun 30, 1:15 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 60 min |
| Jun 30, 2:03 PM EDT | Special Weather Statement | RAH | Bladen | 42 min |
| Jun 30, 2:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond | 64 min |
| Jun 30, 2:42 PM EDT | Special Weather Statement | RAH | Chatham | 33 min |
| Jun 30, 2:51 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 118 min |
| Jun 30, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 50 min |
| Jun 30, 3:18 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| Jun 30, 3:28 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 3 days |
| Jun 30, 3:58 PM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jun 30, 4:16 PM EDT | Areal Flood Advisory | RAH | Richmond | 104 min |
| Jun 30, 5:12 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 30, 5:33 PM EDT | Special Weather Statement | RAH | Scotland | 27 min |
| Jun 30, 5:50 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jun 30, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 48 min |
| Jun 30, 6:10 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| Jun 30, 6:15 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jun 30, 6:35 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jun 30, 6:48 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond, Stanly | 4 hr |
| Jun 30, 7:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 30, 7:34 PM EDT | Special Weather Statement | RAH | Johnston | 26 min |
| Jun 30, 7:51 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Jun 30, 7:52 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.